Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 42, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Nov 8, 2022, 2:37 PM MST for 11 counties in Colorado. It took effect at Nov 9, 2022, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2022, 2:37 PM MST (21:37 UTC)
- In effect from
- Nov 9, 2022, 11:00 AM MST
- Expired
- Nov 9, 2022, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 34 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 464 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169 WWUS85 KBOU 082137 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 237 PM MST Tue Nov 8 2022 COZ240-241-244>247-249-090545- /O.UPG.KBOU.FW.A.0030.221109T1800Z-221110T0200Z/ /O.NEW.KBOU.FW.W.0042.221109T1800Z-221110T0200Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Morgan County-Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 237 PM MST Tue Nov 8 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO, PALMER DIVIDE, AND EAST-CENTRAL PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM MST Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 240, 241, 244, 245, 246, 247 and 249. * Timing...Wednesday from 11 AM to 7 PM MST. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 11 percent. * Impacts...Above normal temperatures, low relative humidity, and breezy conditions could lead to rapid fire spread for ready to burn fuels. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ242-243-248-090545- /O.NEW.KBOU.FW.W.0042.221109T1800Z-221110T0200Z/ Northeast Weld County-Central and South Weld County-Logan County- 237 PM MST Tue Nov 8 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTH-CENTRAL PLAINS AND EAST-CENTRAL PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM MST Wednesday. * Affected Area...Fire Weather Zones 242, 243 and 248. * Timing...Wednesday from 11 AM to 7 PM MST. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Above normal temperatures, low relative humidity, and breezy conditions could lead to rapid fire spread for ready to burn fuels. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
867 WWUS85 KBOU 090404 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 904 PM MST Tue Nov 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO, PALMER DIVIDE, AND EAST- CENTRAL PLAINS INCLUDING FIRE WEATHER ZONE 240, 241, 242, 243, 244, 245, 246, 247, 248 AND 249... COZ240>249-091400- /O.CON.KBOU.FW.W.0042.221109T1800Z-221110T0200Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County- 904 PM MST Tue Nov 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO, PALMER DIVIDE, AND EAST-CENTRAL PLAINS INCLUDING FIRE WEATHER ZONE 240, 241, 242, 243, 244, 245, 246, 247, 248 AND 249... * Affected Area...Fire Weather Zones 240, 241, 242, 243, 244, 245, 246, 247, 248 and 249. * Timing...Wednesday from 11 AM to 7 PM MST. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 11 percent. * Impacts...Above normal temperatures, low relative humidity, and breezy conditions could lead to rapid fire spread for ready to burn fuels. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
041 WWUS85 KBOU 090946 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 246 AM MST Wed Nov 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO, PALMER DIVIDE, AND EAST-CENTRAL PLAINS INCLUDING FIRE WEATHER ZONE 240, 241, 244, 245, 246, 247, AND 249... COZ242-243-248-091100- /O.CAN.KBOU.FW.W.0042.221109T1800Z-221110T0200Z/ Northeast Weld County-Central and South Weld County-Logan County- 246 AM MST Wed Nov 9 2022 ...RED FLAG WARNING IS CANCELLED FOR PARTS OF THE NORTHEAST PLAINS, INCLUDING FIRE WEATHER ZONES 242, 243,AND 248... The National Weather Service in Denver has cancelled the Red Flag Warning. Northerly winds have brought cold air has into the area. It is expected to remain in place, therefore the Red Flag Warning has been canceled. $$ COZ240-241-244>247-249-091800- /O.CON.KBOU.FW.W.0042.221109T1800Z-221110T0200Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Morgan County-Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 246 AM MST Wed Nov 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE DENVER METRO, PALMER DIVIDE, AND EAST-CENTRAL PLAINS INCLUDING FIRE WEATHER ZONE 240, 241, 244, 245, 246, 247, AND 249... * Affected Area...Fire Weather Zones 240, 241, 244, 245, 246, 247 and 249. * Timing...Wednesday from 11 AM to 7 PM MST. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 percent. * Impacts...Above normal temperatures, low relative humidity, and windy conditions could lead to rapid fire spread for ready to burn fuels. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
870 WWUS85 KBOU 091726 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1026 AM MST Wed Nov 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTH AND EAST PORTIONS OF THE DENVER METRO AREA, PALMER DIVIDE, AND EAST- CENTRAL PLAINS INCLUDING FIRE WEATHER ZONE 240, 241, 245, 246, 247, AND 249... COZ244-091830- /O.CAN.KBOU.FW.W.0042.221109T1800Z-221110T0200Z/ Morgan County- 1026 AM MST Wed Nov 9 2022 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR MORGAN COUNTY...FIRE WEATHER ZONE 244... The National Weather Service in Denver has cancelled the Red Flag Warning. The windy and very dry airmass will not move back northward into Morgan County this afternoon. Overall, much cooler weather, lighter winds, and higher humidity will prevail. There's just a slight chance the southeast corner of Morgan County could see a brief period of gusty winds and low humidity late in the afternoon, but not enough to warrant continuation of the Red Flag Warning. $$ COZ240-241-245>247-249-100200- /O.CON.KBOU.FW.W.0042.221109T1800Z-221110T0200Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 1026 AM MST Wed Nov 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTH AND EAST PORTIONS OF THE DENVER METRO AREA, PALMER DIVIDE, AND EAST-CENTRAL PLAINS... * Affected Area...Fire Weather Zones 240, 241, 245, 246, 247 and 249. * Timing...Until 7 PM MST. * Winds...South 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 9 percent. * Impacts...Above normal temperatures, low relative humidity, and very windy conditions could lead to rapid fire spread. Avoid any burning or outdoor activities that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
100 WWUS85 KBOU 100200 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 700 PM MST Wed Nov 9 2022 COZ240-241-245>247-249-100300- /O.EXP.KBOU.FW.W.0042.000000T0000Z-221110T0200Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Washington County- 700 PM MST Wed Nov 9 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 240, 241, 245, 246, 247, AND 249... Colder air and higher humidities will ease any fire weather conditions as the cold front moves through the region therefore the Red Flag Warning will be allowed to expire at 7 PM MST. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Nov 8, 11:23 AM MST, 3 hours 14 minutes earlier.
Area forecast discussion, Nov 8, 11:23 AM MST, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1123 AM MST Tue Nov 8 2022 .UPDATE... Issued at 1122 AM MST Tue Nov 8 2022 Warm start to the day, especially for the southern portions of the lower elevations thanks to downslope warming. Denver International Airport is already sitting at 69 degrees, considerably warmer than it was at this time Monday. The forecast is in good shape for a breezy, dry day with above normal temperatures in most places. The plains will be dry and breezy which result in elevated fire weather conditions this afternoon. Although no highlights are out at this time, be mindful of the conditions and avoid any outdoor activities that may cause a spark. && .SHORT TERM...(Today and tonight) Issued at 229 AM MST Tue Nov 8 2022 Southwest flow aloft will prevail today as an upper level trough along the Pacific coast moves inland. Gusty south to southwest winds will occur again today over the mountains and eastern plains. Gusts to 40 mph will be possible in these locations. Still just enough low level moisture around to keep relative humidities above Red Flag Criteria (15%). Warmer air will advance into Colorado today. Highs over northeast Colorado will range from the mid 60s to lower 70s. For tonight, mild temperatures are expected, especially where it is windy. Here, lows will be in the 40s. Where winds are weaker, lows will be in the upper 20s to lower 30s. .LONG TERM...(Wednesday through Monday) Issued at 229 AM MST Tue Nov 8 2022 Wednesday will likely be our last day of well above normal temperatures for quite some time. A trough axis will continue to push towards the region during the day Wednesday, with increasing southwesterly flow aloft. 500mb winds will be near the upper limits of the NAEFS climatology... near 90kt or so... with 40-50kt 700mb winds also noted across the plains. Mid-level temperatures will remain warm through the day with highs in the 60s or 70s likely across most of the plains. Strong lee cyclogenesis is expected by Wednesday afternoon over northeast Colorado with strong southerly winds southeast of the developing low. This will lead to critical fire weather conditions across a good portion of the plains... which is discussed in more detail in the Fire Weather section below. By Wednesday evening, a strong front will traverse the mountains, leading to a short duration snowfall event. Guidance is a bit quicker with this trough and corresponding frontal passage, with most of the snow falling late Wednesday evening into Thursday morning across the mountains. While totals aren't particularly impressive, there may be a burst of heavier snow before transitioning into a lighter orographic snow event. Some light rain or snow showers may make it into the plains Wednesday night, but precipitation amounts would likely be minimal, as the low- level airmass is initially quite dry. Much cooler weather is expected Thursday, starting a prolonged period of near to below normal temperatures for the area. Brisk northwest flow will keep temperatures in the 30s to 40s for most of the area. Enough moisture will remain across the mountains for orographic snow to continue with additional light accumulations possible. The combination of snow and blowing snow may lead to some travel impacts across the mountains, especially along and north of I-70. Drier weather should prevail by Friday, with a cool and mostly dry pattern establishing through the rest of the long term forecast period. Guidance hints at a weak system or two late this weekend or early next week, but guidance has been far from consistent. Either way, northwest flow should continue with a couple reinforcing cold shots possible by next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1122 AM MST Tue Nov 8 2022 Another challenging day for the winds at the terminals. DEN faces the great of challenges with a boundary stalled on the north end of the field with light north winds behind it. For the most part enhanced southerly winds should dominate, at least for the early part of the afternoon with gusts peaking at 30 kts. Mid-late afternoon, the cyclone circulation may move back south over DEN disrupting the southerly wind pattern to lighter north. This is not high confidence as there is also the scenario that winds stay southerly with the circulation more north. Winds stay southerly at APA and light northerly at BJC this afternoon. Winds settle on southerly overnight. Similar wind pattern expected Wednesday with enhanced southerly flow developing late morning/early afternoon with gusts up to 30 kts. && .FIRE WEATHER... Issued at 229 AM MST Tue Nov 8 2022 Gusty southerly winds up to 40 mph will occur across the plains today. Relative humidity looks to bottom out in the 15 to 20 percent range. Just above Red Flag criteria (15%). Main concern will be for critical fire weather conditions across most of the plains on Wednesday. Strong flow aloft should be able to mix efficiently to the surface. BUFKIT profiles from the GFS suggest winds near the top of the mixing layer will approach 50kt, with mean boundary layer winds around 30-35kt at LIC and AKO. Thus, at least a few gusts up to 55 mph appear possible during the afternoon hours, especially along and southeast of I-76. The airmass should also be quite dry, with humidity values falling to 10-15% over most of the plains and Palmer Divide. HREF guidance overnight shows high probabilities of reaching critical fire weather conditions in the current watch area. We did consider adding a few more zones (northeast Weld and Logan counties) but held off, mainly due to an uncertain wind forecast that far north. Fire weather conditions will improve Thursday and continue through most of the week with cooler temperatures, improved humidity, and weaker winds forecast through the weekend. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for COZ240-241-244>247-249. && UPDATE...Mensch SHORT TERM...Meier LONG TERM...Hiris AVIATION...Mensch FIRE WEATHER...Meier/Hiris
Hazardous weather outlook, Nov 8, 10:43 AM MST, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1043 AM MST Tue Nov 8 2022 COZ030>051-091745- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1043 AM MST Tue Nov 8 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Gusty southwest to south winds to 40 mph will prevail over the mountains and plains today. Over the plains, it will be warm and dry as well, which will elevated fire weather conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions are expected across portions of the plains on Wednesday with warm, dry, and windy conditions forecast. Fire danger will decrease Thursday through Saturday. Snow is likely across the mountains Wednesday night into Thursday with a slight chance of snow over the plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 2:12 PM MST | Winter Weather Advisory | BOU | Grand, Jackson | 46 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.